Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 114, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 29, 2005, 8:16 AM CDT for Richland County, North Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2005, 8:16 AM CDT (13:16 UTC)
- Expired
- Jun 29, 2005, 9:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Richland County, ND
The radar
The Aberdeen radar (KABR), 130 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 9:05 AM CDT | HAIL 1 | 4 Wsw Fairmount, ND | DIME TO QUARTER SIZED HAIL FROM 905 TO 908 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 1.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 291316 SVRFGF NDC077-291400- /O.NEW.KFGF.SV.W.0114.050629T1316Z-050629T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 816 AM CDT WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 900 AM CDT. * AT 814 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 8 MILES NORTH OF CLAIRE CITY...OR 30 MILES SOUTHWEST OF WAHPETON...MOVING TO THE NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STILES AT 830 AM HANKINSON AT 840 AM MANTADOR AT 855 AM GREAT BEND AT 900 AM REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4594 9722 4595 9660 4624 9662 4625 9724 $$ NG
1 follow-up statement
000 WWUS53 KFGF 291335 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 835 AM CDT WED JUN 29 2005 NDC077-291400- /O.CON.KFGF.SV.W.0114.000000T0000Z-050629T1400Z/ RICHLAND ND- 835 AM CDT WED JUN 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 AM CDT FOR SOUTHERN RICHLAND COUNTY... AT 831 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 4 MILES NORTHWEST OF HANKINSON...OR 21 MILES SOUTHWEST OF WAHPETON...MOVING TO THE NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MANTADOR AND GREAT BEND BY 840 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4594 9722 4595 9660 4624 9662 4625 9724 $$ NG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:21 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 29, 4:21 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 421 AM CDT WED JUN 29 2005 .SHORT TERM... WATER VAPOR LOOP SHOWS A SHORT WAVE OVER SOUTHERN CA YESTERDAY IS NOW OVER SOUTHERN CO MOVING NORTHEAST. ANOTHER SHORT WAVE WAS OVER UT MOVING NORTHEAST. GFS CLOSES OFF UPPER LOW BY EARLY AFTERNOON WHILE NAM CLOSES OFF LATE WED EVENING. SYSTEM BECOMES VERTICALLY STACKED BY THIS EVENING. SURFACE LOW INTENSIFIES SIGNIFICANTLY BY 9MB IN 12 HOURS WED NIGHT ON THE NAM LESS SO WITH THE GFS. GFS APPEARS TO HAVE A BETTER HANDLE ON CURRENT SITUATION AND WILL BE USED. WARM MID LEVEL TEMPERATURES REMAIN OVER THE HIGH PLAINS TO THE SOUTHWEST AND SHOULD KEEP THUNDERSTORMS CAPPED FROM WESTERN SD SOUTHWARD. ABR LOW LEVEL 40 KNOTS VAD WINDS HAVE TURNED MORE SOUTHERLY AND HAVE INCREASED IN DEPTH TO AROUND 9 THOUSAND FEET THIS MORNING. LOW LEVEL JET CONCENTRATES ON SOUTHWESTERN ZONES THIS MORNING THEN SHIFTS INTO EASTERN ZONES THIS AFTERNOON. 850 HPA THETA-E RIDGE EXTENDED INTO CENTRAL ND THIS MORNING AND SHIFTS EAST INTO SOUTHERN MANITOBA BY LATE AFTERNOON. SHOULD BE ACTIVE DAY WITH SEVERE STORM THAT WILL PRODUCE DAMAGING WIND AND HAIL. HEAVY RAIN REMAINS ACROSS ALL OF THE AREA WITH THE NORTHWEST ZONES MOST SUSCEPTIBLE WITH LOWEST FLASH FLOOD GUIDANCE. STILL EXPECT HEAVIEST RAIN OVER NORTHWEST ZONES IN DEFORMATION AREA. .LONG TERM... NO CHANGES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLASH FLOOD WATCH FOR WEDNESDAY AND WEDNESDAY NIGHT. NDZ006>008-014>016-024-026>030-038-039-049-052>054. MN...FLASH FLOOD WATCH FOR WEDNESDAY AND WEDNESDAY NIGHT. MNZ001>009-013>017-022>024-027>032-040. && HOPPES
Hazardous weather outlook, Jun 29, 7:14 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 714 AM CDT WED JUN 29 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 714 AM CDT WED JUN 29 2005 ...SEVERE THUNDERSTORMS ARE FORECAST ACROSS NORTHWEST AND WEST CENTRAL MINNESOTA AND EASTERN NORTH DAKOTA FOR TODAY AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND THIS EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST FOR NORTHWEST AND WEST CENTRAL MINNESOTA AND ALL OF EASTERN NORTH DAKOTA THROUGH LATE THIS EVENING. ISOLATED SEVERE THUNDERSTORMS OVER EASTERN NORTH DAKOTA WILL MOVE THROUGH THE AREA THIS MORNING. A COLD FRONT ACROSS THE WESTERN DAKOTAS WILL MOVE ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND INTO THE EVENING. MAIN THREAT THIS AFTERNOON WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. WARM MOIST AIR WILL MOVE NORTH THIS MORNING ACROSS THE AREA WITH SURFACE DEWPOINTS EXPECTED TO RISE AROUND 70 DEGREES. LOW PRESSURE OVER SOUTHWEST NORTH DAKOTA WILL MOVE INTO FAR NORTHWEST MINNESOTA BY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:06 AM CDT | Severe Thunderstorm Warning | FGF | Sargent | 53 min |
| Jun 29, 6:44 AM CDT | Flash Flood Warning | FGF | Sargent | 8 hr |
| Jun 29, 7:21 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 54 min |
| Jun 29, 7:58 AM CDT | Flash Flood Warning | FGF | Eddy | 7 hr |
| Jun 29, 8:23 AM CDT | Flash Flood Warning | FGF | Richland | 13 hr |
| Jun 29, 8:45 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 56 min |
| Jun 29, 8:47 AM CDT | Flash Flood Warning | FGF | Cass | 7 hr |
| Jun 29, 8:50 AM CDT | Flash Flood Warning | FGF | Cass | 12 hr |
| Jun 29, 2:03 PM CDT | Flash Flood Warning | FGF | Benson | 18 hr |
| Jun 29, 3:11 PM CDT | Tornado Warning | FGF | Sargent | 57 min |
| Jun 29, 3:20 PM CDT | Flash Flood Warning | FGF | Ransom | 17 hr |
| Jun 29, 3:22 PM CDT | Severe Thunderstorm Warning | FGF | Richland | 53 min |
| Jun 29, 3:48 PM CDT | Tornado Warning | FGF | Ransom, Richland | 59 min |
| Jun 29, 4:19 PM CDT | Severe Thunderstorm Warning | FGF | Richland | 56 min |
| Jun 29, 4:28 PM CDT | Tornado Warning | FGF | Cass | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.